Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    New to Discussion - Crohn's Complications - Typical?
    avatar
    KeepingPositiv posted:
    I am new to this discussion board and am looking for some advice.

    I was diagnosed with Crohn's in February 2012, after about 5 years of ongoing bowel movement concerns and weight loss (total loss of 60 pds). After the diagnosis, I was put on Prednisone (tapered) for 8 weeks and Lialda (3 per day). I concluded my Prednisone course and about 3-4 weeks after that got really sick.

    For the past two weeks I've had diarrehia and extreme urgency for bowel movements. Also, I have this gurgling/bloating noise in my stomach. Lost about 10 pounds and cannot seem to keep food or liquids in. The GI doctor prescribed another 8 weeks of Prednisone (tapered again) and I recently finished a one-week course of Flagly and Cipro.

    I still am off of work due to the continued urgency and diarrehia.

    Being new to Crohn's, are these systems typical of a Crohn's flare-up and that the medication prescriped just isn't keeping me in remission? Or, is this something more serious? I don't want to think that this is my new way of life. Very depressing. I'm hoping this is something that can be controlled....

    Any suggestions or similar experiences?

    Thank you!
    Reply
     
    avatar
    hannahleigh89 responded:
    If you were just diagnosed in February, the Lialda hasn't had enough time to do much of anything. It's my understanding that the prednisone is to get the inflammation in check so that the Lialda can keep it in check. Until your inflammation is at a controlled state, the Lialda can't help much just yet.

    Diarrhea and urgency are definitely normal symptoms of a Crohn's flare. And that gurgling noise in your gut may never go away, lol.


    Spotlight: Member Stories

    I was diagnosed 5 years ago with crohn's Disease and MCTD (Mixed Connnected Tissue Disease) when I was 21. Basically I am arthritic in my tissue a...More

    Helpful Tips

    Pamper your Bum... As often as Possible
    Most of you have heard this, but for you Newbies.. Trust me on this tip. Pamper your Bum, to keep your bum from getting raw and sore use ... More
    Was this Helpful?
    39 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.